Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 446, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 24, 2005, 4:14 AM CDT for Keya Paha County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2005, 4:14 AM CDT (09:14 UTC)
- Expired
- Sep 24, 2005, 4:45 AM CDT
- In force
- 31 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Keya Paha County, NE
The radar
The North Platte radar (KLNX), 127 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 251 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 240915
SVRLBF
NEC103-240945-
/O.NEW.KLBF.SV.W.0446.050924T0914Z-050924T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
414 AM CDT SAT SEP 24 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 445 AM CDT
* AT 411 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BURTON TO 7 MILES SOUTHEAST
OF SPRINGVIEW...MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MILLS BY 425 AM CDT
LAT...LON 4298 9995 4279 9994 4274 9958 4282 9928
4297 9926
$$
SPRINGER2 follow-up statements
000
WWUS53 KLBF 240930
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
430 AM CDT SAT SEP 24 2005
NEC103-240945-
/O.CON.KLBF.SV.W.0446.000000T0000Z-050924T0945Z/
KEYA PAHA NE-
430 AM CDT SAT SEP 24 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR KEYA PAHA COUNTY...
AT 426 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MILLS TO 13 MILES SOUTHEAST
OF BURTON...MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL EASTERN KEYA PAHA COUNTY AT 440 AM CDT
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
LAT...LON 4298 9995 4279 9994 4274 9958 4282 9928
4297 9926
$$
SPRINGER000
WWUS53 KLBF 240943
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
443 AM CDT SAT SEP 24 2005
NEC103-240953-
/O.EXP.KLBF.SV.W.0446.000000T0000Z-050924T0945Z/
KEYA PAHA NE-
443 AM CDT SAT SEP 24 2005
...THE SEVERE THUNDERSTORM WARNING FOR KEYA PAHA COUNTY EXPIRES AT
445 AM CDT...
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
LAT...LON 4298 9995 4279 9994 4274 9958 4282 9928
4297 9926
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 3:51 AM CDT, 23 minutes earlier.
Area forecast discussion, Sep 24, 3:51 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 351 AM CDT SAT SEP 24 2005 .DISCUSSION... FORECAST CHALLENGE WILL BE POPS TODAY AS FRONT SINKS SLOWLY SOUTHEAST. AT 08Z LINE OF CONVECTION ROLLING THROUGH NRN CHERRY COUNTY TO THE ENE. CONVECTION HAS FORMED AS ADDITIONAL LIFT WAS GENERATED FROM H85 JETLET AS SHOWN ON H85 PLOT WITH RED WILLOW PROFILER AT 50 KNOTS. DEWPOINTS HAVE STEADILY ROSE INTO THE LOWER 60S ACROSS THE SOUTHWEST WITH FRONT TO STALL THROUGH THE MORNING AND BE THE FOCUS FOR SCATTERED CONVECTION EARLY AND INCREASING TONIGHT AS FRONT MOVES SE. STRATUS DECK HAS DEVELOPED FURTHER WEST OVERNIGHT WITH 11U-3.9U IMAGERY SHOWING DECK WEST TO NEAR IEN...TO MCK LINE. MAIN COLD FRONT NOW INTO THE NORTHWEST PANHANDLE AND ARCING NORTHEAST THROUGH NW NEBRASKA...INTO CENTRAL SD. THIS MORNING THE STRATUS DECK WILL CONTINUE TO ADVECT NORTHWEST EARLY THEN BEGIN TO LIFT BETWEEN 15 TO 18Z. LESS CLOUDS ACROSS THE SOUTHWEST WILL HELP TO DESTABILIZE THE ATMOSPHERE WITH H7-5 LAPSE RATES TO STEEPEN THROUGH THE DAY. BY LATE AFTERNOON AS NEXT WAVE APPROACHES CONVECTION REDEVELOPING. MOISTURE IS FORECAST TO POOL ALONG THE FRONTAL BOUNDARY WITH CAPE VALUES TO 2200 J/KG INTO THE SRN PANHANDLE TO WCTNRL NEB. THE LOW LEVEL JET STRENGTHENS AGAIN THIS EVENING BUT LOOKS LIKE BETTER FORCING WILL BE JUST EAST OF FA BEYOND 03Z. QUITE A BIT OF SHEAR WILL OCCUR DURING THE EVENING AS FRONT SINKS SOUTHEAST WITH COLD POOL ALOFT TO POSSIBLY RESULT IN LOW TOP CONVECTION INTO SUNDAY. GIVEN CURRENT CONVECTION ADDITIONAL BOUNDARIES SHOULD BE LAID OUT FOR CONSIDERATION THIS EVENING AS FRONT AND DRYLINE MOVE THROUGH SOUTHWEST NEBRASKA. IN THE NEAR TERM MODELS ARE IN GOOD AGREEMENT WITH SOUTHWEST FLOW ALOFT TO LINGER INTO TONIGHT AS COLD FRONT MOVES SOUTHEAST. SHOWERS AND THUNDERSTORMS WILL THEN CONTINUE INTO SUNDAY WITH CONVECTION TO DECREASE AS H5 UPPER LOW/TROUGH MOVES SE...WITH SCHC/CHC POPS KEPT INTO SUNDAY EVENING AS STEEP LAPSE RATES COMBINED WITH LIFT AS H5 COLD POOL MOVES EAST SUNDAY NIGHT. THEN CLEARING FROM NW TO SE EARLY MONDAY THAT MAY ALLOW FOR THE FIRST FROST OF THE SEASON ACROSS THE NW. FOR NOW LOWS MONDAY MORNING WILL BE IN THE MID TO UPPER 30S TO INCLUDE MUCH OF SHERIDAN AND NORTHWEST CHERRY COUNTIES. LOWS MAY BE OFFSET IF CLOUDS LINGER LONGER THAN PROJECTED ATTM. INTO THE EXTENDED PERIOD MODELS MAINTAIN WESTERLIES OVER THE CNTRL PLAINS WITH UPPER RIDGE BUILDING EAST AS CUTOFF UPPER LOW FILLS AND MOVES INLAND. MAINLY DRY CONDITIONS MONDAY AND TUESDAY BUT TUESDAY NIGHT SURFACE FRONT WILL MOVE SOUTH INTO NEBRASKA BECOMING THE FOCUS FOR ISOLATED TO SCATTERED CONVECTION THROUGH NOON WEDNESDAY. REX FORMATION EVOLVES THURSDAY WITH MODEL DIFFERENCES SHOWN IN HANDLING LONGWAVE TROUGH MOVING INLAND. GIVEN DIFFERENCES ENTERED LOW POPS THAT CAN BE TRENDED UPWARDS IF LONGWAVE TROUGH MOVES AS GFS DEPICTS. OTHERWISE FEW CHANGES MADE IN LONG TERM GRIDS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && KECK
Hazardous weather outlook, Sep 23, 3:46 PM CDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 PM CDT FRI SEP 23 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-241030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 346 PM CDT FRI SEP 23 2005 /246 PM MDT FRI SEP 23 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THIS EVENING AND INTO THE OVERNIGHT HOURS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY ACROSS THE NORTHEAST PANHANDLE REGION THIS EVENING AS STORMS MOVE OUT OF EASTERN WYOMING INTO WESTERN NEBRASKA. DAMAGING WINDS GUSTS WOULD BE THE PRIMARY THREATS WITH LARGE HAIL A LESSER THREAT. THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST THROUGH THE EARLY MORNING HOURS BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STALLED SURFACE BOUNDARY ACROSS THE SOUTHERN SANDHILLS INTO NORTH CENTRAL NEBRASKA WILL SERVE AS A FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT ON SATURDAY. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS GUSTS ALONG AND SOUTH OF A LINE EXTENDING FROM ONEILL TO OGALLALA. THIS IS WHERE MOISTURE WILL POOL ALONG THE FRONT LEADING TO MODERATELY UNSTABLE CONDTIONS AS TEMPERATURES RISE INTO THE MID 70S AND MID 80S DURING THE AFTERNOON HEATING PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 2:45 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 60 min |
| Sep 24, 3:34 AM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 56 min |
| Sep 24, 5:38 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 67 min |
| Sep 24, 6:18 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 57 min |
| Sep 24, 6:26 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.